Florida, 2012Damaging Winds in Florida, June 11, 2012
June 11, 2012 · NWS TAE · 9 events in 5 counties and zones
An upper level shortwave moving east across the Gulf coast states encountered an unstable airmass with fairly high delta thetae values favorable for downbursts. Several areas of tree and power line damage occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level shortwave moving east across the Gulf coast states encountered an unstable airmass with fairly high delta thetae values favorable for downbursts. Several areas of tree and power line damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 7:20 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 11, 7:20 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT Mon Jun 11 2012
Expect Another Afternoon and Evening of Storms and Locally Heavy
Rain...
.SYNOPSIS...
At 915 AM EDT, radar indicated little activity over local CWA but
widespread are of showers and embedded tstms just west of Walton,
Coffee and Geneva counties. Over our area it was mostly cloudy with
low stratus over all but our coastal counties. temps ranged from
mid 70s under cloudy north to 80 elsewhere. Winds were generally sly
around 10 mph.
AT UPPER LEVELS...
The large scale longwave pattern remains amplified, albeit less so
and more progressive than yesterday. This is highlighted by weak
trough over Wrn states, trough over Nrn Plains, trough SE region
and ridge along Ern seaboard and extreme Wrn Atlc. Of particular
note, is weakening Ern trough axis from TN to the western Gulf of
Mexico. Slow moving shortwave continue to ride NE and exit the
region.
The SE trough will move ENE during the next 24hrs but remain over
our forecast area. It will begin to move east of the area on
Wednesday. In its wake, NW flow will overspread the area from W-E
thru short term as ridging builds ewd from S TX thru the Gulf of
Mex.
AT LOWER LEVELS...
The local area remains between a high pressure over the extreme wrn
Atlc ridging into FL/NE Gulf, and a weak trough from N FL to Coastal
LA. This translates locally to light to moderate sly flow. Farther
upstream, the next cold front was located from low in Cntrl Canada
SSW to low in OK then WWD. The cold front is forecast to move ESE
reaching a line from lower Great Lakes thru TN Valley on Tuesday.
This front will then enter our northern zones on Wednesday where it
will likely further weaken and stall into Thursday before limping
SWD.
Short Term Weather...
Absent strong SLY steering flow, nocturnal Gulf convection will
decrease from recent days with a return to more normal afternoon and
early evening activity thru Wednesday. The proximity of upper trough
with enough deep layer moisture and instability will keep our rain
chances at or above climatology through Wednesday. The atmosphere
will dry out on Thursday as ridging begins to dominate, but even
then, existing moisture and lift will become enhanced (especially
late aftn into nighttime) as several shortwaves embedded in NW
flow aloft interact with stalled front. This reflected in model
soundings. i.e. GFS TAE shows between 1.7 and 2 inch PWAT thru Fri
12z. Likewise, high temperatures will return to near average levels
(lower 90s inland) Tuesday into Thursday.
&&
.SHORT TERM...This afternoon thru Tonight
Currently, downward motion in wake of passing shortwave has
suppressed convection over CWA allowing ample insolation to develop.
However, the model consensus overlays well with current radar
showing that into the afternoon, upstream weak trough axis will
begin to assert itself and with surface heating expect increase in
strength and coverage of storms. So ahead of trough, ample deep
moist convection to rapidly develop over our western zones, then
propagate east over the remainder of our forecast area the rest of
today. Although slightly more stable than yesterday, 12z TAE RAOB
still with 1.69 PWAT and over 4000 cape and H5 temps around -10C. So
there is probably enough deep layer moisture, instability, and
mesoscale boundaries aided by more than expect diurnal heating to
trigger numerous convection. Area RAOBS and model soundings continue
to show 1.7-1.8 PWATS stronger then average WSW deep shear, SBCAPE
and theta-E favoring stronger instability. This could support lines
or cluster of storms and wet microbursts. However, the threat for
severe storms will be somewhat lower today than yesterday, since the
winds aloft will likely be weaker and less veered. Still I believe
it is greater than previously anticipated and not surprisingly SPC
has now placed our entire area in 5% wind threat. Updated GRIDS thru
18Z to lower POPs, especially east half of CWA due to slow start of
ewd progression. Moderate Onshore storm motion should limit flood
potential but will monitor in case flood products necessary.
Diurnal Heating will also rise max highs a few degrees more than
forecast.
&&
.AVIATION...
Another day with scattered to numerous showers and thunderstorms
expected across the Tri-state region. Low cigs this morning should
become VFR by mid to late morning. The terminals with the best
chance of seeing rain will be ECP, DHN and ABY. Winds today will be
from the south to southwest around 10 knots.
&&
.MARINE...
Winds will return to more typical summertime levels today, but the
seas will take longer to respond, taking until Wednesday to drop
below 3 ft.
&&
.HYDROLOGY...
The flooding threat has diminished enough to drop any flood watches.
There will still be a small chance of flooding, but it would be very
isolated and would probably occur only in a very specific (and
unlikely) set of circumstances.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
BLOCK/DVD
Hazardous weather outlook, Jun 11, 2:20 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 AM EDT MON JUN 11 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO
NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW
STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE
WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW
MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL
BE LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE
UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST
ALWAYS POSSIBLE ON ANY SUMMER DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Local storm report, Jun 11, 5:41 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 AM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 2 NE CHANCELLOR 31.20N 85.86W
06/10/2012 COFFEE AL COUNTY OFFICIAL
TREE DOWN NEAR INTERSECTION OF HIGHWAY 27 SOUTH AND
COUNTY ROAD 723.
&&
DVDLocal storm report, Jun 11, 5:55 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 AM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG GENEVA 31.04N 85.88W
06/10/2012 GENEVA AL COUNTY OFFICIAL
TREES DOWN COUNTY WIDE.
&&
DVDSpecial weather statement, Jun 11, 9:34 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT MON JUN 11 2012
ALZ068-111600-
GENEVA AL-
1034 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...
* UNTIL 1100 AM CDT
AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAMSON...OR NEAR SELLERSVILLE...MOVING EAST AT 20
MPH.
PEOPLE IN CENTRAL GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3120 8570 3119 8569 3108 8568 3106 8610
3118 8613 3120 8612
TIME...MOT...LOC 1534Z 257DEG 17KT 3114 8601
42-DVDSpecial weather statement, Jun 11, 9:55 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUN 11 2012
ALZ065-066-111630-
COFFEE AL-DALE AL-
1055 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST COFFEE
AND SOUTHWEST DALE COUNTIES...
* UNTIL 1130 AM CDT
AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR MOUNT PLEASANT...
MOVING EAST AT 25 MPH.
PEOPLE IN SOUTHEASTERN COFFEE AND SOUTHWESTERN DALE COUNTIES...
INCLUDING THE CITIES OF LEVEL PLAINS AND DALEVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3127 8602 3142 8565 3127 8562 3127 8566
3124 8567 3123 8569 3121 8569 3120 8571
3120 8597 3121 8598
TIME...MOT...LOC 1555Z 251DEG 22KT 3121 8588
42-DVDThunderstorm Wind, Walton
- When
- June 11, 11:05 AM CST
- Where
- Walton County, 3.82 mi ENE of Glendale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 30.880, -86.050
Two trees were blown down near county road 1883 and 183B. Monetary damage was estimated.
Thunderstorm Wind, Jackson
- When
- June 11, 12:38 PM CST
- Where
- Jackson County, Marianna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.770, -85.230
Trees and power lines were blown down across Marianna. Monetary damage was estimated.
Thunderstorm Wind, Gadsden
- When
- June 11, 2:52 PM EST
- Where
- Gadsden County, 0.91 mi SE of Santa Clara
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.570, -84.550
The Gadsden county dispatch reported trees down on Strong Road and Blue Star Highway. Monetary damage was estimated.
Thunderstorm Wind, Leon
- When
- June 11, 3:02 PM EST
- Where
- Leon County, 0.91 mi SE of Concord
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.540, -84.030
Trees were blown down at the 5000 block of Old Magnolia Drive. Monetary damage was estimated.
Thunderstorm Wind, Leon
- When
- June 11, 3:06 PM EST
- Where
- Leon County, 2.38 mi E of Orchard Pond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.590, -84.280
A tree was blown down near the intersection of North Meridian Road and Bannerman Road. Monetary damage was estimated.
Thunderstorm Wind, Leon
- When
- June 11, 3:06 PM EST
- Where
- Leon County, 0.91 mi NW of Iamonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- County Official
- Coordinates
- 30.670, -84.170
Leon county dispatch reported a tree down blocking one lane of County Road 12. Monetary damage was estimated.
Thunderstorm Wind, Jefferson
- When
- June 11, 3:06 PM EST
- Where
- Jefferson County, 2.76 mi S of Dills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 30.580, -83.770
The county dispatch reported that a tree fell on a power line south of Dills. Monetary damage was estimated.
Thunderstorm Wind, Jefferson
- When
- June 11, 4:02 PM EST
- Where
- Jefferson County, 0.69 mi S of Wacissa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 30.340, -83.990
The county dispatch reported that five power lines were blown down in the central part of the county. Monetary damage was estimated.
Thunderstorm Wind, Jefferson
- When
- June 11, 4:02 PM EST
- Where
- Jefferson County, Dills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 30.620, -83.770
A power line was blown down near Dills. Monetary damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, June 11, 2012$920,000 · 1 in hail · 65 events
- Tornado and Flash Flood in South Carolina, June 11, 2012$439,000 · EF1 · 11 events
- Flash Flood and Hail in Arkansas, June 11 to 12, 2012$293,000 · 1.5 in hail · 37 events
- Hail and Damaging Winds in Missouri, June 11, 2012$140,000 · 1 in hail · 30 events
- Damaging Winds in Alabama, June 11, 2012$200,000 · 52 kt wind · 21 events
- Damaging Winds in Kentucky, June 11, 20122 injured · $126,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 11 to 12, 2012$79,000 · 2.75 in hail · 30 events
- Damaging Winds in Tennessee, June 11, 2012$46,000 · 56 kt wind · 11 events
- Hail and Damaging Winds in Missouri, June 11, 2012$35,000 · 1 in hail · 6 events
- Flash Flooding and Hail in Alabama, June 11, 20121.25 in hail · 32 events
- Lightning Strike in Illinois, June 11, 2012$40,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 20121.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376400, 376401, 376402, 376403, 376404, 376405, 376406, 376407, 376408.